Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 15, 2011, 2:15 PM EDT for Bleckley County, Dodge County, Pulaski County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2011, 2:15 PM EDT (18:15 UTC)
- Expired
- Jul 15, 2011, 3:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Atlanta, GA
Counties Bleckley County, GA, Dodge County, GA, Pulaski County, GA
The radar
The Robins AFB radar (KJGX), 55 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 739 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389
WWUS82 KFFC 151815
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT FRI JUL 15 2011
GAZ096-107-109-151915-
215 PM EDT FRI JUL 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PULASKI...BLECKLEY
AND DODGE COUNTIES UNTIL 315 PM EDT...
AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRESSTON...MOVING WEST AT 10 MPH.
RAINFALL AMOUNTS BETWEEN 1.5 TO 2 INCHES CAN BE EXPECTED
ACROSS PULASKI...BLECKLEY AND DODGE COUNTIES...INCLUDING AREAS
AROUND GODWINSVILLE...PLAINFIELD...EASTMAN...UNION...FIVE
POINTS...YONKERS...GRESSTON...DUBOIS...RODDY...OCMULGEE
BANKS...EMPIRE...BAILEYS PARK...PULASKI STATE PRISON...WALLACE AND
MOBLEY CROSSING. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3211 8336 3213 8337 3213 8340 3222 8358
3251 8329 3224 8304 3200 8312
TIME...MOT...LOC 1815Z 112DEG 8KT 3226 8324
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 1:57 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 15, 1:57 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 157 PM EDT FRI JUL 15 2011 .PREV DISCUSSION... /ISSUED 1107 AM EDT FRI JUL 15 2011/ UPDATE... THE WEDGE IS FULLY ENTRENCHED INTO THE STATE AND IS HELPING TO KEEP THUNDER ACTIVITY ISOLATED ACROSS CENTRAL GA. THE MAIN AREA OF CONVECTION IN SOUTH OF OUR AREA AND IS EXPECTED TO STAY SOUTH THROUGH TONIGHT. HAVE BACKED OFF TO JUST ISOLATED THUNDER IN THE FORECAST WITH HEAVY RAIN BEING THE MAIN FOCUS. PRECIPITABLE WATER VALUES ACROSS THE STATE ARE IN THE 2.0 TO 2.5 INCH RANGE AND WE HAVE SOME VERY SLOW MOVING SHOWERS OUT THERE AT THE MOMENT. THE SLOW MOVEMENT COMBINED WITH A LOT OF MOISTURE COULD RESULT IN SOME FLOODING. CURRENTLY MOST PLACES THAT HAVE HAD RAIN HAVE SEEN 1 TO 2 INCHES OVER THE PAST 24 HOURS AND ANOTHER 1 TO 2 INCHES EXPECTED TODAY AND SATURDAY. WE WILL DEFINITELY HAVE TO WATCH THIS SITUATION CLOSELY. PREV DISCUSSION... /ISSUED 730 AM EDT FRI JUL 15 2011/ SHORT TERM /TODAY THROUGH SUNDAY/... HIGH PRESSURE CENTERED OVER THE MID ATLANTIC STATES HAS PUSHED A FRONTAL BOUNDARY SOUTHWESTWARD INTO GEORGIA. LOOKS LIKE THE FRONT MAY BE JUST SOUTH OF OR NEAR THE SOUTHERN FRINGE OF THE CWA. AN AREA OF WEAK LOW PRESSURE ALOFT IS FORECAST TO LINGER IN THE VICINITY OF SOUTHERN GEORGIA AND NORTH FLORIDA. THIS COMBINED WITH A CONTINUOUS MOIST EAST TO SOUTHEAST FLOW SHOULD PRODUCE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS FOR MUCH OF THE CWA THROUGH THE SHORT TERM. AREAS OF HEAVY RAIN COULD PRESENT LOCAL FLOODING THREATS...BUT AT THIS POINT I AM NOT INCLINED TO TRY AND PINPOINT AN AREA FOR A FLASH FLOOD WATCH. HPC KEEPS THE HIGHEST RAINFALL AMOUNTS ACROSS SOUTH GEORGIA AND NORTH FLORIDA NEAR THE BOUNDARY. HOWEVER...WITH UPSLOPE FLOW SOME OF THE HIGHER ELEVATIONS MAY COME CLOSE TO FLASH FLOOD GUIDANCE IN SLOW MOVING THUNDERSTORMS. SOME DRYING INDICATED FOR SUNDAY AND HAVE LOWERED POPS TO SLIGHT CHANCE OR LOW CHANCE. DAYTIME TEMPERATURES SHOULD BE COOLER THROUGH THE SHORT TERM...MOSTLY 80S DUE TO CLOUDS...RAIN AND EASTERLY FLOW. LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... UPPER RIDGE BEGINS TO BUILD BACK TO THE EAST DURING THE LONG TERM. A SERIES OF SHORT WAVES IN THE NORTHWEST FLOW ALOFT MAY COME CLOSE TO THE CWA BY THE MIDDLE OF THE WEEK. HAVE LOWERED POPS INTO THE LOW CHANCE AND SLIGHT CHANCE RANGE FOR THE PERIOD. TEMPERATURES SHOW A WARMING TREND AS THE HIGH EXPANDS EASTWARD. && .AVIATION... 18Z UPDATE... FRONTAL BOUNDARY ACROSS CENTRAL PART OF THE STATE AND SHOWERS ARE MAINLY CONFINED TO THAT AREA. BEST CHANCES FOR SHRA REMAIN ACROSS CENTRAL GEORGIA. THESE WILL DRIFT NORTHWESTWARD THROUGH THE DAY. MEDIUM CONFIDENCE AT ATL SITES AND LOW TO MEDIUM CONFIDENCE AT AHN ON PRECIP OCCURRING. CANNOT RULE OUT A TS AT CSG OR MCN BUT TOO LOW TO PUT IN TAF. WITH WEDGE SET UP WILL SEE IFR/MVFR CIGS CONTINUE THROUGH THE TAF PERIOD. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON CIGS...VSBYS AND PRECIP. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 82 69 83 68 / 60 60 50 20 ATLANTA 82 71 82 70 / 60 60 50 20 BLAIRSVILLE 79 68 82 65 / 70 50 40 20 CARTERSVILLE 83 70 84 69 / 70 60 50 20 COLUMBUS 83 73 86 73 / 70 60 50 20 GAINESVILLE 82 70 83 69 / 70 60 50 20 MACON 83 75 85 71 / 70 60 50 20 ROME 84 72 86 72 / 70 60 50 20 PEACHTREE CITY 81 71 82 69 / 70 60 50 20 VIDALIA 84 72 86 70 / 70 60 50 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 15, 11:20 AM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1120 AM EDT FRI JUL 15 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-160900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1120 AM EDT FRI JUL 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. LOCALLY HEAVY RAINFALL IS LIKELY. .SYNOPSIS... HIGH PRESSURE DOMINATED THE EASTERN U.S. COAST TODAY AND A WEDGE HAS SET UP ACROSS NORTH GEORGIA. IN ADDITION...A STATIONARY FRONT WAS DRAPED ACROSS PORTIONS OF SOUTH AND WEST CENTRAL GEORGIA THIS MORNING AND WILL REMAIN BASICALLY STATIONARY THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD TODAY WITH THE SHOWERS AND THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL. IN ADDITION WITH ANY THUNDERSTORMS THAT DEVELOP...FREQUENT LIGHTNING AND STRONG WINDS WILL BE POSSIBLE. .DISCUSSION... INSTABILITY WILL BE MODERATE AT BEST TODAY OVER NORTH AND CENTRAL GEORGIA AS COOLER EASTERLY FLOW DOMINATES IN THE LOWER LEVELS WITH A WEDGE SET UP ACROSS THE NORTHERN HALF OF THE STATE. THIS HAS LIMITED CAPE WITH VALUES EXPECTED TO BE 1000 OR LESS ACROSS NORTH GEORGIA AND AROUND 1000 TO 1500 ACROSS CENTRAL GEORGIA. HOWEVER...WITH PRECIPITABLE WATER AROUND 2 TO 2.25 INCHES...LOCALLY HEAVY RAINFALL IS LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 15, 2:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT FRI JUL 15 2011
GAZ096-107-109-151915-
215 PM EDT FRI JUL 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PULASKI...BLECKLEY
AND DODGE COUNTIES UNTIL 315 PM EDT...
AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRESSTON...MOVING WEST AT 10 MPH.
RAINFALL AMOUNTS BETWEEN 1.5 TO 2 INCHES CAN BE EXPECTED
ACROSS PULASKI...BLECKLEY AND DODGE COUNTIES...INCLUDING AREAS
AROUND GODWINSVILLE...PLAINFIELD...EASTMAN...UNION...FIVE
POINTS...YONKERS...GRESSTON...DUBOIS...RODDY...OCMULGEE
BANKS...EMPIRE...BAILEYS PARK...PULASKI STATE PRISON...WALLACE AND
MOBLEY CROSSING. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3211 8336 3213 8337 3213 8340 3222 8358
3251 8329 3224 8304 3200 8312
TIME...MOT...LOC 1815Z 112DEG 8KT 3226 8324The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:03 PM EDT | Special Weather Statement | FFC | Chattooga | 27 min |
| Jul 14, 8:20 PM EDT | Special Weather Statement | FFC | Baldwin, Butts, Jasper, Putnam | 40 min |
| Jul 14, 8:30 PM EDT | Special Weather Statement | FFC | Carroll | 45 min |
| Jul 14, 8:40 PM EDT | Special Weather Statement | FFC | Heard | 35 min |
| Jul 14, 9:15 PM EDT | Special Weather Statement | FFC | Jasper | 45 min |
| Jul 14, 9:17 PM EDT | Special Weather Statement | FFC | Haralson | 28 min |
| Jul 15, 4:33 PM EDT | Special Weather Statement | FFC | Sumter | 57 min |
| Jul 15, 6:32 PM EDT | Special Weather Statement | FFC | Dodge, Montgomery, Telfair, Toombs, Wheeler | 28 min |
| Jul 15, 7:14 PM EDT | Special Weather Statement | FFC | Dodge, Montgomery, Telfair, Toombs, Wheeler | 46 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.